Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have drop in o2 rate. Have tumor in head, DX and is on topectan. CAn it be para neoplastic syndrome?

hello, my brother in law was DX in Sept with small cell lung CA. He had a reoccurence after initial Chemo and is now on Topectan. Today, his O2 sat rate dropped to 85%. They have ordered O2 at home now. What might be the reason for this new development. I am a nurse and I know his DX is EXTENSIVE. He also has a tumor in the head of his pancreas and mets to his adrenal gland. What might be next? Could this new development be paraneoplastic syndrome? thank you, Jimmy Trusso, R.N. in Cleveland
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Based on the information you have provided, your brother in law seems to have cancer of the lung with metastases, where the cancer spreads to several other parts of body, usually through the blood.

This generally makes the prognosis for recovery poorer. I suggest you discuss this issue with his oncologist.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor